MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. FOLEY CATHETER
Catalog Number 0165SI20
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use that was a leak from a foley catheter.It occurred in a patient at home, but it was unclear where the leak came from.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was confirmed ¿ cause unknown.The product had caused the reported failure.Sample was evaluated and observed there was no abnormalities on returned catheter.There was no tear, hole, or damage on the catheter shaft.Introduced water through the catheter and inlet tube and observed no leakage from the sample port connection.Flow rate test was performed on the returned catheter and found to be passed.Water able to flow through the drainage lumen.However, the exact cause on how and when problem occurred could not be determined.A potential root cause for this failure mode could be wrong duration setting on air purging that cause blocked drainage lumen/drainage eye occlusion.A review of the device history record did not show any problems or condition that would have contributed to the reported issue.The instructions for use were found adequate and state the following: warnings.1.Method for use.(1) do not inflate the balloon in the urethra.The urethra may be injured.(2) do not pull the catheter hard.The bladder/urethra may be injured.2.Applicable patients.Patients with delirium who might pull out catheter [when patient tugs at catheter unconsciously the bladder and urethra may be contraindications.1.Method for use: (1) do not reuse.(2) do not resterilize.(3) this device contains 10 percentage povidone iodine.For patients with past history of allergic hypersensitivity to povidone iodine or iodine, consider using alternative disinfectants.(4) be careful that the catheter is not exposed to ointments, contrast medium or oil based lubricants (including vegetable oi ls such as olive oil, mineral oils such as white petrolatum and animal oils).They may damage the device and may burst balloon.(5) do not hold the device with forceps, etc.Avoid contact with any blades or sharp edged instruments.Catheter damage may cause balloon rupture and accidental balloon removal or failure to deflate or remove the balloon.2.Applicable patients.(1) patients who are or have been allergic to natural rubber latex.(2) patients with known allergy to silver coated catheter shape, configuration and principles bard i.C.Silver foley tray b consists of a balloon catheter, urine collecting bag for closed drainage system, syringe prefilled with sterile water, water soluble lubricant, antiseptic solution, tweezers, waterproof sheet, gauze pads, cotton balls, vinyl gloves and statlock foley.There are several types of closed drainage bags.The bag and statlock foley included in the tray will depend on the product.Material.Balloon catheter: natural rubber latex; silver coating intended use & effect efficacy.The device is a tray kit product that is used for the purpose of urinary drainage and measurement of core body temperature.It combines a balloon catheter with temperature sensing designed to be placed in the bladder, and a urinary drainage bag.Directions for use.1.Method of use.The device is intended for single use only and is not reusable.2.Precautions for use.1) to secure a sterile field for the procedure, spread a clean wrapping paper.2) place waterproof sheet beneath patients buttocks.3) put on sterile gloves.Open tray and place it on the wrapping paper.4) cleanse the area around the external urethral meatus with the cotton balls immersed in the antiseptics.5) lubricate the distal end of the catheter with water soluble lubricant packaged in the tray.6) insert catheter into the urethral meatus, and advance it until the balloon enters the bladder and urine flows out through the catheter.Using a syringe packaged in the tray, infuse the specified volume of sterile water into the inflation lumen to inflate the balloon.7) pull catheter to seat the balloon at the level of the bladder neck and secure placement.8) keep the drainage bag below the bladder level without touching the floor.9) secure drainage tube to bed sheet with clip to ensure that there is neither twist nor kink in the tube.10) to deflate balloon and remove catheter, insert a luer tip (needleless) syringe in the inflation valve to allow the water drain spontaneously.After balloon deflation, withdraw the catheter while confirming that no resistance is encountered.Direction for use bard ez l ok sampling port.1) occlude drainage tubing a minimum of 10 cm below the sampling port by kinking the tubing until urine fills the tubing up to near (slightly above) the sampling port.2) swab surface of site with antiseptic wipe.3) using aseptic technique, position the needle less syringe (slip - tip type or luer lock type) in the center of the sampling port.The syringe should be held perpendicular to the surface of the sampling port.Press the syringe and twist to lock the syringe onto the sampling port.4) aspirate desired volume of urine.After sampling, detach the syringe.Ensure that the rubber stem of the sampling port has returned to its original position.5)unkink tubing.How to disconnect catheter from tubing.Catheter is pre connected to ez lok and the connecting part is covered with red seal (tamper evident seal).Remove the seal by grasping the tab at the end of the seal and puling along perforations, and then disconnect the catheter and the tubing using aseptic technique.2.Precautions for use.(1) when resistance is encountered in inserting catheter, stop the procedure and remove the catheter.(2) when deflating balloon, do not aspirate with a syringe.The inflation lumen for balloon deflation may be occluded by negative pressure, and as a result the catheter cannot be removed.(3) no substance except sterile water should be used to inflate the balloon.If contrast medium is used, balloon may burst.If normal saline is used, crystallized salt may occlude the inflation lumen to prevent deflation of the balloon.If air is used, air may escape to cause inadvertent deflation of the balloon so that the catheter may come out prematurely.(4 do not wipe catheter surface with organic solvents such as alcohol.(5 do does not aspirate urine through drainage funnel wall.(6 since movement of the body, etc.May twist or bend catheter to cause occlusion, care should be taken to fix the catheter securely.(7 when urinary flow cannot be noted, confirm that the catheter is neither occluded nor broken.(8 avoid force on the connecting parts as they may be accidentally disconnected due to the weight of the drainage bag etc.And may cause urine spill.(9) do not pull or twist the outlet tube.Also, do not squeeze the drainage bag.The joint of the drainage bag and the outlet tube may be damaged and urine leakage may occur.(10) when disposing of urine, observe the 1) remove the outlet tube from the housing of the urine drainage bag.2) lift the green lever to open with holding the outlet tube.Be careful not to pull the outlet tube when lifting the green lever.3) when disposal of urine is completed, close the green lever and put the outlet tube into the housing.11) when using statlock foley, observe the following.1) do not use the statlock device where loss of adherence could occur, such as with a confused patient, unattended access device, diaphoretic or nonadherent skin.2) minimize catheter manipulation during statlock stabilization device application and removal.3) do not use the statlock device for patients showing allergic reaction to tape or adhesive.4) conduct skin assessment prior to application and repeat daily per facility protocol.5) the statlock device should be assessed daily and changed when clinically, indicated, at least every seven days.6) after placing the statlock device, allow to dry completely (10 15 seconds) due to alcohol included in skin protectant.7) use alcohol pads when removal.Do not pull or force pad to remove.Precautions 1.Precautions for use (exercise caution when using the device in the following patients) 1) exercise caution when using the device in patients with high urinary calcium levels as encrustation on the balloon surface, catheter occlusion or damage may occur.2.Important precautions.1) when catheter is inadvertently removed, inspect the balloon and shaft of catheter for rupture, defect, etc.Before inserting a new catheter.2) when any part of the balloon and/or the catheter is missing, consider removing them using a cystoscope.3) when it is difficult to remove catheter by deflating the balloon, take appropriate measures according to the section troubleshooting.Troubleshooting.When it is difficult to remove catheter by deflating the balloon (expressed as removal difficult case hereinafter), take appropriate measures according to the following procedures.The following two methods are available for removal difficult cases.A.Non rupture method (sterile water is withdrawn without bursting the balloon.) b.Balloon rupture method with balloon rupture method, fragments of the ruptured balloon may remain in the bladder.Therefore, try non rupture method first.3.Malfunction and adverse events.3.Malfunction and adverse events.1)malfunction.-catheter kinking, damage, rupture.-difficulty or failure to remove the device.-occlusion of catheter inner lumens.-encrustation.-accidental removal of the device due to leakage of sterile water or balloon rupture.-device damage due to inappropriate use.-failure to measure temperature.-improper temperature indication.2) adverse events.-urinary tract infection.-hemorrhage, hematuria.-allergy reaction to the device.-calculus formation.-edema.-pain.-discomfort.-injury of bladder or urethral.-urethritis, urinary incontinence.-retained balloon fragments.Storage metho d and expiration date.1.Storage.Store in a dry, cool place away from heat, moisture, and direct sunlight.2.Expiration date.Indicated on the direct package and the outer box.Correction: d, e, g, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during use there was a leak from a foley catheter.It occurred in a patient at home, but it was unclear where the leak came from.Per additional information received via ibc on 29may2025, stated that after starting use, urine began leaking from the elbow of the urine collection bag urination tube within 1-2 days.

Brand Name
BARDEX® I.C. FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key22554327
Report Number1018233-2025-05982
Device Sequence Number13235206
Product Code MJC
UDI-Device Identifier00801741016776
UDI-Public(01)00801741016776(11)241015(17)270328(10)MYJU4044
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K910318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0165SI20
Device Lot NumberMYJU4044
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2025
Supplement Date Received by Manufacturer09/17/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown